MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX; EPIDURAL ANESTHESIA KIT
Model Number 332292
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: there was resistance met when threading the catheter.Upon removal of the catheter, it was noted that the tip was missing.No additional information provided.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Although no samples were returned, two pictures were supplied by the manufacturer.The returned pictures were visually evaluated per specification.No defects were able to be identified from the returned pictures.As a reminder, user should refer to ifu which states "never pull the catheter back through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown, pa
MDR Report Key9731956
Report Number2523676-2020-00025
Device Sequence Number362049
Product Code OGE
UDI-Device Identifier04046964179044
UDI-Public04046964179044
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number332292
Device Catalogue Number332292
Device Lot Number0061670337
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1